Drought, Marathon
- When
- May 25, 6:00 AM CST to May 31, 11:59 PM CST
- Where
- Marathon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Below normal precipitation caused severe drought (D2) conditions to expand to include northern Marathon County and a small part northwest Menominee County by the end of the month. 57 below normal.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Below normal precipitation caused severe drought (D2) conditions to expand to include northern Marathon County and a small part northwest Menominee County by the end of the month. May rainfall at Wausau (Marathon Co.) was 1.57 below normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 25, 2:57 AM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 357 AM CDT TUE MAY 25 2010 .SHORT TERM...LOW PRESSURE OVER NORTH DAKOTA TO CONTINUE NORTHWARD TREK INTO CANADA. ASSOCIATED FRONTAL SYSTEM TO MOVE EAST INTO WI...WEAKENING. MUCH OF OVERNIGHT THUNDERSTORM ACTIVITY ASSOCIATED WITH THE FRONT HAVE WEAKENED OR MOVED NORTH INTO CANADA...THOUGH THEY HAVE LEFT BEHIND SIG OUTFLOW BOUNDARY NOW RUSHING EAST THROUGH MN. WEAK SHORT WAVES MOVING AROUND PERIPHERY OF HIGH OVER THE EAST COAST HAS SPAWNED ISOLD TO SCATTERED TSTM ACTIVITY OVER IL INTO SOUTHERN WI. CONCERN THIS PERIOD IS INTERACTION OF THE LATTER TWO FEATURES AS THEY INTERSECT TODAY IN MOIST...UNSTABLE AIR MASS. WIND FIELD OVER AREA WEAKENS TODAY...SO SEVERE POTENTIAL LOOKS MINIMAL. THOUGH LACK OF WIND AND WITH VERY MOIST AIR MASS/PWS AROUND 1.6 INCHES/ EXPECT HEAVY RAIN WITH ANY STORM THAT DOES DEVELOP. WHAT IS LEFT OF FRONT SHIFTS EAST TO THE LAKEFRONT DURING DAY WED. SOME WEAK FORCING ALOFT WITH RRQ OF JET LIFTING NORTH THROUGH WESTERN LAKE SUPERIOR. THINK ACTIVITY WILL BE MORE SCATTERED .LONG TERM...WEDNESDAY NIGHT THROUGH MEMORIAL DAY REMNANTS OF AFTERNOON ACTIVITY SHOULD LINGER INTO EARLY WEDNESDAY EVENING ACROSS NORTHEAST WISCONSIN. OF NOTE...THE GFS...WRF AND ECMWF SUGGEST LIGHT PRECIPITATION ACROSS PORTIONS OF NORTHEAST WISCONSIN AFTER MIDNIGHT. IT APPEARS WEAK BOUNDARY WILL BE PUSHING THROUGH THE AREA TO FOCUS SHOWER ACTIVITY. HARD TO IGNORE THREE MODELS THAT DEPICT PRECIPITATION...AND PREVIOUS FORECAST HAD SMALL CHANCE AFTER MIDNIGHT. WILL LEAVE PRECIPITATION IN OVERNIGHT...BUT DID REMOVE THE MENTION OF THUNDER. HIGH PRESSURE BUILDS INTO THE REGION THURSDAY AND WILL LINGER ACROSS THE AREA INTO THE WEEKEND. IT APPEARS THAT VERY DRY DAYS ARE IN STORE FOR THE REGION THURSDAY INTO SATURDAY WITH VERY LOW AFTERNOON RELATIVE HUMIDITY VALUES...ESPECIALLY ACROSS THE SANDY SOIL REGIONS OVER THE NORTH. THIS AIR MASS WILL BE MUCH MORE COMFORTABLE WITH HIGHS IN THE 70S...COOLER LAKESHORE WITH LOWS AT NIGHT IN THE 40S TO LOWER 50S. WOULD NOT BE SURPRISED IF A FEW MIDDLE AND UPPER 30S EACH MORNING IN THE TYPICALLY COLDER LOCATIONS OVER THE NORTH. MODELS CONTINUE TO HAVE DIFFERING OPINIONS ON BREAKING THE RIDGE DOWN OVER THE HOLIDAY WEEKEND. GFS ABOUT A DAY QUICKER THAN ECMWF WITH FRONTAL PASSAGE. PREFER A SOMEWHAT SLOWER SOLUTION SINCE MODELS TEND TO BREAK THE RIDGE DOWN TO FAST. WILL NOT MAKE MANY CHANGES TO THE HOLIDAY WEEKEND WITH SUCH LARGE DIFFERENCES IN THE MODEL OUTPUT. && .AVIATION...SOME AC OR HIGH BASED CU PUSHING THROUGH SOUTHERN HALF OF CWA...OTHERWISE VFR CONDITIONS EXPECTED THROUGH MUCH OF PERIOD. WK DISTURBANCES IN UPPER FLOW TO COMBINE WITH WARM...MOIST UNSTABLE AIR TO PRODUCE ISOLD TO SCT TSTMS THROUGH THE PERIOD...WITH BEST CHANCES LATER THIS MORNING INTO AFTERNOON OVER CENTRAL AND NORTH CENTRAL SECTIONS. FOG TO CONTINUE TO PLAGUE LAKESHORE AREAS AS MOIST AIR REMAINS OVER THE COLDER LAKE. && .MARINE...DENSE FOG CONTINUES TO PLAGUE THE LAKE AND ADJACENT LAND AREAS THIS MORNING WITH AREA WEB CAMS SHOWING VISIBILITIES REDUCED FROM MANITOWOC NORTH TO WASHINGTON ISLAND. AS LONG AS UPPER 50 TO 60S DEW POINTS OVER LAKE MICHIGAN...CONDITIONS NOT LIKELY TO IMPROVE SIGNIFICANTLY ON THE LAKE. WILL CARRY AREAS OR PATCHY DENSE FOG THROUGH WED. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && E'S
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 523 AM CDT TUE MAY 25 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 523 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE STORMS ARE NOT EXPECTED...THOUGH HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY...THOUGH SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-261030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 523 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT DENSE MARINE FOG MAY POSE A HAZARD TO NAVIGATION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY DENSE MARINE FOG WILL CONTINUE TO POSE A HAZARD TO NAVIGATION THROUGH WEDNESDAY. A WEAK COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE LAKE WEDNESDAY AND WEDNESDAY NIGHT.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234680, 236009.